Sep 11, 2006
I want to thank you ahead for your kind suggestions on this web site. I was diagnosed with HIV 4 weeks back. My Test results just came back. T cells 57 and viral load is 70000. My doctor did not started my medication yet. I have been experiencing fever symptoms quite often so that it was PCP pnumonia. I consulted my Primary care doctor and he prescribe Bactrim thrice a day and two capsules every time. It caused me severe side affects. I had rashes all over my body and i was extreamly dehydrated and fever still comes once in a while. So I stopped taking bactrim as it seem to be a overkill. Can you plz suggest me what should be my next step
| Response from Dr. Young
Thanks for your post.
Sorry to hear about your new diagnosis.
I am concerned about this trend that I see here (as evidenced by your case)-- patients stopping their medications without contacting their doctors--
If you really do have Pneumocystis pneumonia, trimethoprim/sulfamethoxazole (TMP/SMX, Bactrim, Septra, Cotrimoxazole) is a life-saving medication. If you're having side effects (from this or any other medication), the first thing you should do is to contact your doctor. In our clinic, this is a simple as a phone call (7/24) or email. There should be no reason to have to shoulder the responsibility of deciding about the management of your medication on you own, especially when it's as important as treatment for a very serious AIDS complication. TMP/SMX isn't overkill for PCP, it's the drug of choice.
Now, with severe rash, it's quite possible that you've developed an allergic reaction to the medication. There are a number of alternatives; the thing to do is to discuss your symptoms with your doctor and plan out the next steps.
Write back if this doesn't answer your questions, best of luck. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Anal Sex Worried I Have HIV
- Penis Discharge After Eating Sperm Worried I Have HIV
- Rash After Oral Sex Hooker What Are The Chances Of HIV
- Sore On Tongue After Masturbation Worried I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- White Discharge After Nipple Biting Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.